British Heart Foundation
5,928 members3,734 posts

thick heart wall and disopyramide

i am new . My heart wall has thickened and blocks the exit of blood. This was treated at first with betablockers - however i reduced the dose because my blood pressure was low and made me feel weak. A recent echocardiogram showed deterioration and so i had to go into hospital to have my medcation changed - i now take disopyramide on top of the betablocker. i feel ill now! dont know if it the side effects of the drugs?

3 Replies
oldestnewest

Hello there, sorry to hear of your problems. I dont take it myself but as with most medication there are side effects, go have a chat with your GP or your cardiologist to see if there are any other meds you could take instead.

Hope you feel better soon

Mark

Reply

I'm with Skid on this one - go talk to your GP. Another lesson, don't play with the dose, especially without medical supervision. Beta-blockers can and do make you feel breathless and they are designed deliberately to lower your blood pressure. They take a bit of getting used to and any or most breathlessness/weakness effects tend to even out in about a week or so. Disopyramide is an old, tried and trusted drug and you have it now because you have cardiac issues that are not solely related to your blood pressure. Again, do not be tempted to change the dose without medical supervision. Drugs (or medication if you prefer) are one of the things that we cardiac patients have to get used to. Some people will have little or no issues, others will have many issues - its just the way of things. If you are unhappy with the treatment(s) you have, go seek professional advice. Drugs can be changed if the ones you are on now are causing you issues. It can take a bit of time to find the right combination, but stick with it. The drugs will be an essential part of your recovery.

Steve

1 like
Reply

Thank you. i intend going to see a doctor tomorrow.

Reply

You may also like...